Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 22, NWS Norman, OK

May 25, 1995Archer County, Wichita County, Texas

NWS Norman, OK issued this flash flood warning at May 25, 1995, 2:00 PM CDT for Archer County, Wichita County, Texas. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 25, 1995, 2:00 PM CDT (19:00 UTC)
Expired
May 25, 1995, 5:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Archer County, TX, Wichita County, TX

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 7.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 1995-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 1995-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 251902
FFWOKC
TXC009-485-252200-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
200 PM CDT THU MAY 25 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHERN TEXAS
     ARCHER AND WICHITA

INCLUDING THE FOLLOWING LOCATIONS
     ARCHER CITY...HOLLIDAY...IOWA PARK...KAMAY...LAKE KICKAPOO
     ...LAKE WICHITA...SHEPPARD AFB...VALLEY VIEW AND WICHITA
     FALLS

AT 200 PM CDT RADAR INDICATED VERY HEAVY RAIN CONTINUING ACROSS MOST OF
WICHITA AND CENTRAL AND NORTHERN ARCHER COUNTIES. IN EXCESS OF 2 INCHES
OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF ARCHER AND WICHITA
COUNTIES SINCE MIDDAY. MEANWHILE... HEAVY RAIN WILL CONTINUE TO MOVE
ACROSS THE AREA THROUGH THE MID AFTERNOON HOURS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.


LAT...LON 3349  9847 3348  9886 3405  9888 3401  9843

CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:18 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 25, 10:18 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
1015 AM CDT THU MAY 25 1995

UPDATED ZONES TO INCRESE POPS SW WITH CURRENT WIDESPREAD AREA OF RW/TRW
IN THE SW.  STORMS IN WRN NTX ARE PRODUCING CLOSE TO HALF INCH HAIL IN
KNOX CITY RIGHT NOW.   CI BLOWOFF OF STORMS IS ALSO OVERTAKING THE FEW
AREAS IN THE FA THAT HAD A CHANCE OF SUN THIS MORNING...SO ALSO LOWERED
TEMPS A CAT.

REST OF PACKAGE LOOKS GOOD FROM QUICK LOOK AT TVHIS MORNING'S MODELS.
     _
26/SPEG

In the hours before

Local storm report, May 25, 11:19 AM CDT, 2 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1118 AM CDT THU MAY 25 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1055 AM     MEGARGEL                OK     0.75 INCH HAIL IN MEGARGEL
5/25/95                                    FROM VOLUNTEER FD

SN
Local storm report, May 25, 11:22 AM CDT, 2 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1118 AM CDT THU MAY 25 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1055 AM     MEGARGEL                TX     0.75 INCH HAIL IN MEGARGEL
5/25/95     ARCHER                         FROM VOLUNTEER FD

SN
Special weather statement, May 25, 12:26 PM CDT, 1 hour 34 minutes before
OKZ004>053-TXZ083>090-261200-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1230 PM CDT THU MAY 25 1995

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER PORTIONS OF SOUTHWESTERN OKLAHOMA AND OVER THE WESTERN PART
OF NORTH TEXAS. THE AREA IS GENERALLY SOUTH OF A LINE FROM ERICK TO
WAURIKA.

THE PRIMARY SEVERE WEATHER THREAT TODAY AND TONIGHT WILL BE HAIL AND
STRONG WINDS.

THERE IS ALSO A POSSIBILITY OF LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF
OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND TONIGHT.

COOL AND STABLE AIR AT THE SURFACE CONTINUES ACROSS THE AREA THIS
AFTERNOON.   THE DEPTH OF THIS LAYER IS RELATIVELY SHALLOW...AND STRONG
STORMS HAVE DEVELOPED IN THE WESTERN PART OF NORTH TEXAS THIS MORNING
PRODUCING HAIL UP TO 3/4 INCH.  THESE STORMS WILL CONTINUE TO MOVE INTO
SOUTHERN OKLAHOMA AND REDEVLOP IN WESTERN NORTH TEXAS.  ALTHOUGH HAIL IS
POSSIBLE WITH THESE STORMS...THE MAIN THREAT WILL BE HEAVY RAIN.

THE FRONT THAT USHERED IN THE COOL AND STABLE AIR CONTINUES TO STRETCH
ACROSS NORTHEAST AND CENTRAL TEXAS.  THIS FRONT IS EXPECTED TO RETREAT
SLOWLY NORTHWARD OVERNIGHT ALLOWING GREATER INSTABILITY TO RETURN TO
PORTIONS OF NORTH TEXAS AND SOUTHERN OKLAHOMA.  THUNDERSTORMS MAY AGAIN
DEVELOP TONIGHT WITH THE MAIN THREAT BEING HEAVY RAIN TO THE NORTH OF
THE FRONT.  HOWEVER SOME STORMS MAY BE CAPABLE OF PRODUCING HAIL AND
STRONG WINDS...ESPECIALLY ALONG AND SOUTH OF THE FRONT.

SPOTTER GROUPS IN SOUTHWEST OKLAHOMA AND THE WESTERN PART OF NORTH
TEXAS SHOULD STAY INFORMED ON THE LATEST WEATHER CONDITIONS AND
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND
TONIGHT.
  _
SPEG
Local storm report, May 25, 1:43 PM CDT, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
145 PM CDT THU MAY 25 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

125 PM      HENRIETTA               TX     0.88 INCH HAIL ON THE EAST
5/25/95     CLAY                           SIDE OF HENRIETTA

SN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:53 AM CDTSevere Thunderstorm WarningOUNArcher67 min
May 25, 1:14 PM CDTSevere Thunderstorm WarningOUNClay46 min
May 25, 1:44 PM CDTFlash Flood WarningOUNClay3 hr

Nearby

Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.